Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 3, 2012, 5:55 AM CST for Tyler County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2012, 5:55 AM CST (11:55 UTC)
- Expired
- Feb 3, 2012, 7:00 AM CST
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 130 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS54 KLCH 031155 SVRLCH TXC457-031300- /O.NEW.KLCH.SV.W.0014.120203T1155Z-120203T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 555 AM CST FRI FEB 3 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TYLER COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES...WOODVILLE...WARREN...FRED... * UNTIL 700 AM CST * AT 555 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...9 MILES WEST OF WARREN... MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARREN BY 615 AM CST... WOODVILLE BY 640 AM CST... FRED BY 650 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3097 9425 3054 9412 3054 9454 3082 9460 TIME...MOT...LOC 1155Z 230DEG 13KT 3066 9455 $$ K. KUYPER
1 follow-up statement
278
WWUS54 KLCH 031236
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
636 AM CST FRI FEB 3 2012
TXC457-031300-
/O.CON.KLCH.SV.W.0014.000000T0000Z-120203T1300Z/
TYLER TX-
636 AM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR TYLER COUNTY...
AT 632 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOODVILLE TO HILLISTER TO
WARREN..MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPURGER
AND FRED
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3097 9425 3054 9412 3054 9454 3082 9460
TIME...MOT...LOC 1236Z 252DEG 19KT 3075 9433 3066 9431
3060 9440
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 4:51 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 3, 4:51 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 AM CST FRI FEB 3 2012
.DISCUSSION...
AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP AND
MOVE ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS MORNING...
THIS ALSO INCLUDES THE COASTAL WATERS. STORMS ARE MOVING TO THE
NORTH WITH THIS OVERALL MOVEMENT EXPECTED TO CONTINUE. FRICTIONAL
CONVERGENCE ALONG THE COAST ALONG WITH GULF MOISTURE AND AN UPPER
LEVEL SHORTWAVE WILL CONTINUE TO ALLOW STORMS TO DEVELOP AND MOVE
INLAND THROUGHOUT THE DAY. ALTHOUGH AREA COVERAGE IS EXPECTED TO
DIMINISH SOMEWHAT. TEMPERATURES BACK INTO THE LOW TO MID 70S ONCE
AGAIN.
THE THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
INTO TONIGHT WITH AREAS OF FOG OVER THE COASTAL WATERS AND
SPREADING INLAND OVER COASTAL PARISHES AND COUNTIES. VISIBILITY
WILL VARY AT THIS TIME DUE TO RAINS WASHING OUT THE ATMOSPHERE.
LOWS IN THE MID 60S...NORMAL LOWS FOR THIS TIME OF YEAR IS IN THE
MID 40S.
A COLD FRONT THAT IS CURRENTLY OVER NORTH TEXAS WILL BEGIN MOVING
TO THE SOUTH TODAY AND IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA BY TOMORROW AFTERNOON LATE. WHAT THIS WILL
MEAN....MORE SHOWERS AND ISOLATED THUNDERSTORMS ON TAP. TEMPS
WILL TO REMAIN WARM OVERNIGHT AND MOVE BACK INTO THE LOWER 70S ON
SATURDAY.
WITH THE FRONTAL PASSAGE TOMORROW AFTERNOON THIS WILL FINALLY
ALLOW FOR TEMPS TO FALL BACK TO A MORE SEASONAL RANGE WITH LOWS
AROUND 50 SUNDAY MORNING AND IN THE MID 40S MONDAY MORNING. WE
HAVE BEEN RUNNING ABOUT 12 ABOVE NORMAL FOR DAYTIME HIGHS AND
ABOUT 20 DEGREES ABOVE NORMAL FOR MORNING LOWS. THIS COMING WEEK
WILL SEE THE RETURN OF SEASONAL TEMPS. RAINS ENDING SUNDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 66 74 51 62 / 50 50 70 40 30
KBPT 75 66 73 51 61 / 50 50 70 40 30
KAEX 75 64 73 49 60 / 70 50 70 40 30
KLFT 75 65 75 54 64 / 50 30 60 40 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: CALCASIEU...EAST CAMERON...JEFFERSON DAVIS...
VERMILION...WEST CAMERON.
TX...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
&&
K. KUYPERHazardous weather outlook, Feb 3, 3:57 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CST FRI FEB 3 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 357 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG THROUGH THE MORNING HOURS. SHOWERS WILL CONTINUE THROUGH THE DAY TODAY WITH THE BEST CHANCE FOR SHOWERS ACROSS THE LAKES REGION IN SOUTHEAST TEXAS AND ACROSS CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT LOOKS TO MOVE THROUGH THE REGION SATURDAY AFTERNOON WITH SHOWERS AND THUNDERSTORMS EXPECTED TO INCREASE IN AREA COVERAGE THROUGH THE DAY ON SATURDAY. PRECIPITATION TAPERING OFF ON SUNDAY. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-041000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 357 AM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG IN THE COASTAL WATERS WILL LIMIT VISIBILITY AT TIMES TO LESS THAN ONE HUNDRED FEET. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE INTO THE COASTAL WATERS TOMORROW EVENING AND THIS WILL CLEAR OUT THE FOG THAT HAS BEEN LINGERING OVER THE NORTHWEST GULF ALONG WITH DRAWING SHOWER ACTIVITY TO A CLOSE BY SUNDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 3, 5:48 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CST FRI FEB 3 2012
TXZ180-201-259-031245-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-
548 AM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 645 AM CST...
AT 542 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF WARREN...MOVING NORTHEAST AT 45
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CHESTER BY 555 AM...
WOODVILLE BY 600 AM...
FRED BY 605 AM...
SPURGER AND COLMESNEIL BY 610 AM...
ROCKLAND BY 615 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9455 3100 9467 3102 9465 3106 9452
3104 9445 3108 9425 3052 9412 3040 9471
3047 9473 3050 9473The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:40 PM CST | Dense Fog Advisory | LCH | 11 hr | |
| Feb 3, 5:48 AM CST | Special Weather Statement | LCH | Tyler | 57 min |
| Feb 3, 6:58 AM CST | Special Weather Statement | LCH | Jasper | 62 min |
| Feb 3, 9:01 AM CST | Tornado Warning | LCH | Newton | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.